Canadian Journal of Gastroenterology and Hepatology

Canadian Journal of Gastroenterology and Hepatology / 1989 / Article

Brief Communication | Open Access

Volume 3 |Article ID 876570 | https://doi.org/10.1155/1989/876570

René Beaudry, Franco Colizza, "Drug Related Esophagitis", Canadian Journal of Gastroenterology and Hepatology, vol. 3, Article ID 876570, 3 pages, 1989. https://doi.org/10.1155/1989/876570

Drug Related Esophagitis

Received21 Feb 1989
Accepted01 Jun 1989

Abstract

Esophageal injury after ingestion of various drugs often goes unrecognized. Two cases of tetracycline induced esophagitis are reported. The main presenting symptoms were odynophagia and dysphagia for both solids and liquids following the first two or three doses. Esophageal endoscopy revealed the presence of acute esophageal ulcers in both cases. Symptomatic relief was achieved by discontinuation of the drug and the use of viscous lidocaine and antacids. Recovery was complete within a few days. Recognition of this entity will help in its diagnosis and treatment, and should prevent further complications.

Copyright © 1989 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Order printed copiesOrder
Views35
Downloads190
Citations

Related articles

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.